MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-007-022
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 02/01/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) a 22mm amplatzer amulet was implanted using 14f amplatzer torqvue delivery system.During the procedure, no pericardial effusion had been noted prior to the intervention, and heparin was administered per procedural practice.A transseptal puncture was performed in the inferior anterior location, and access to the left atrium was achieved.The non-abbott wire was placed in the left atrial appendage, after which the procedure proceeded with advancement of the delivery system.There were no multiple wire or sheath exchanges, and the wire position remained in the mid left atrium throughout device preparation and deployment.Hemodynamic assessment showed a left atrial pressure of 10 mmhg at the time of the procedure.The occluder device was then introduced and deployed without immediate complication.On (b)(6) 2026, the patient presented to the emergency room, where a circumferential pericardial effusion was identified.A total of 300cc was drained, and it was noted that there was no presence of tamponade.The patient remained stable.The user later reported a belief that the effusion was caused by an abbott device, specifically identifying the amulet.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of patient-device incompatibility was reported with pericardial effusion.A returned device assessment could not be performed as the device remains implanted.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.The available quad-view image showing side-by-side pre- and post-implant comparisons is insufficient to confirm the presence of an effusion.Based on the available information, the cause for the reported patient-device incompatibility could not be determined.An unexpected medical intervention was a result of case-specific circumstances, as a pericardiocentesis was performed.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24536301
Report Number2135147-2026-01444
Device Sequence Number9026598
Product Code NGV
UDI-Device Identifier00811806013480
UDI-Public(01)00811806013480(17)300531(10)10923163
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-007-022
Device Catalogue Number9-ACP2-007-022
Device Lot Number10923163
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2026
Supplement Date Received by Manufacturer03/18/2026
Initial Report FDA Received Date03/06/2026
Supplement Report FDA Received Date04/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale